Skip to content

J A Henry

4 papers in the library · publishing 1992-2006

Papers

Sort Most recent Most cited

Acute toxic effects of 'Ecstasy' (MDMA) and related compounds: overview of pathophysiology and clinical management.

British Journal of Anaesthesia June 2006 A P Hall, J A Henry

Since the late 1980s 'Ecstasy' (3,4-methylenedioxymethamphetamine, MDMA) has become established as a popular recreational drug in western Europe. The UK National Criminal Intelligence Service estimates that 0.5-2 million tablets are consumed weekly in Britain. It has been reported that 4.5% of young adults (15-34 yr) in the UK have used MDMA in the previous 12 months. Clinically important toxic...

The acute effects of tetrahydrocannabinol on auditory threshold and frequency resolution in human subjects.

Human & Experimental Toxicology June 2002 M Mulheran, P Middleton, J A Henry

The study was designed to investigate the acute effects of ingested tetrahydrocannabinol (THC) on auditory function. Eight male subjects (aged 22-30 years), who had previous experience of cannabis use, took part in this study. They performed air conduction pure tone audiometry in both ears over 0.5-8 kHz. A simple test of frequency selectivity by detecting a 4-kHz tone under two masking noise...

Arginine vasopressin release in response to the administration of 3,4-methylenedioxymethamphetamine ("ecstasy"): is metabolism a contributory factor?

Journal of Pharmacy and Pharmacology October 2001 Mary L. Forsling, John K. Fallon, A T Kicman et al.

The aim of this investigation was to examine the effect of 3,4-methylenedioxymethamphetamine (MDMA) administration on arginine vasopressin (AVP) release. (R,S)-MDMA (40 mg) was administered to eight normally hydrated healthy male volunteers (22-32 years) and blood samples were collected up to 24 h. Plasma was assayed for AVP and cortisol by radioimmunoassays, and for MDMA and the N-demethylated...

Toxicity and deaths from 3,4-methylenedioxymethamphetamine ("ecstasy").

The Lancet August 15, 1992 J A Henry, K J Jeffreys, S Dawling

The risk of adverse reactions to 3,4-methylenedioxymethamphetamine (MDMA), more commonly known as "ecstasy", is now widely known in both the USA and UK, but the patterns of illness remain varied. We report our experience during 1990 and 1991. There has been a recent increase in cases of severe toxicity following recreational misuse of small amounts of MDMA. Among 7 fatalities, the pattern of...